Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 155, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 6, 2015, 5:23 PM CDT for Barry County, Lawrence County, Missouri. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2015, 5:23 PM CDT (22:23 UTC)
- Expired
- Jun 6, 2015, 5:45 PM CDT
- In force
- 22 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barry County, MO, Lawrence County, MO
The radar
The Springfield radar (KSGF), 65 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.4 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
801
WUUS53 KSGF 062223
SVRSGF
MOC009-109-062315-
/O.NEW.KSGF.SV.W.0155.150606T2223Z-150606T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
523 PM CDT SAT JUN 6 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BARRY COUNTY IN SOUTHWEST MISSOURI...
SOUTHWESTERN LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 615 PM CDT
* AT 522 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PIERCE
CITY...AND MOVING WEST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MONETT...PIERCE CITY AND PURDY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3677 9405 3700 9406 3699 9387 3679 9380
TIME...MOT...LOC 2223Z 090DEG 4KT 3690 9398
HAIL...1.00IN
WIND...60MPH
$$
LINDENBERG1 follow-up statement
370 WWUS53 KSGF 062245 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 545 PM CDT SAT JUN 6 2015 MOC009-109-062255- /O.CAN.KSGF.SV.W.0155.000000T0000Z-150606T2315Z/ BARRY MO-LAWRENCE MO- 545 PM CDT SAT JUN 6 2015 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LAWRENCE AND NORTHWESTERN BARRY COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3677 9405 3700 9406 3699 9387 3679 9380 TIME...MOT...LOC 2245Z 090DEG 4KT 3690 9401 $$ LINDENBERG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:17 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 6, 2:17 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 217 PM CDT Sat Jun 6 2015 .SHORT TERM...(This Evening through Sunday) Issued at 215 PM CDT SAT JUN 6 2015 Convergence along nebulous boundary will generate isolated thunderstorms from southeast Kansas into far southwest Missouri through the late afternoon. Attention will then shift to yet another nocturnal jet driven MCS scenario over the Central Plains with eventual support from an approaching cold front. NAM/GFS depicting low level jet and theta-e axis to run farther west pushing MCS track a bit more west and north than past couple nights. This will leave the SGF CWA dry overnight into Sunday morning and perhaps the entire day as the jet veers. There will be some limited convergence along the approaching cool front resulting in the potential for isolated thunderstorms over central Missouri during the afternoon...otherwise expect a dry Sunday. .LONG TERM...(Sunday Night through Saturday) Issued at 215 PM CDT SAT JUN 6 2015 Front to slow its southward progression into central MO Monday as associated northern stream shortwave reaches the Great Lakes. Modest height falls and strongly veered low level jet places the GFS's moderate to locally heavy QPF and the NAMS low QPF both in question and find the ECM to be a nice compromise. Shortwaves riding the meandering northern stream and surface ridging over the Central Plains to result in minimal chances for organized thunderstorms from Tuesday into Thursday before the low level jet reasserts itself late in the work week. && .AVIATION...(For the 12Z TAFS through 12Z Sunday Morning) Issued at 704 AM CDT SAT JUN 6 2015 After some patchy morning fog pilots can expect VFR conditions at area terminals today. A few thunderstorms may develop during the heat of the day but the coverage will be low. Surface winds will be light through the period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...DSA/Runnels LONG TERM...Runnels AVIATION...Foster
Hazardous weather outlook, Jun 6, 1:09 PM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 109 PM CDT SAT JUN 6 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 109 PM CDT SAT JUN 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER PARTS OF THE AREA THIS AFTERNOON. HEAT INDEX VALUES WILL APPROACH THE MIDDLE 90S THIS AFTERNOON FOR PARTS OF SOUTHEAST KANSAS AND WESTERN MISSOURI. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORM CHANCES WILL INCREASE AREA WIDE LATE SUNDAY NIGHT AND MONDAY AS A COLD FRONT MOVES INTO THE REGION. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL UP TO QUARTERS AND DAMAGING WIND GUSTS UP TO 60 MPH BEING THE MAIN THREATS. PERIODIC LIMITED THUNDERSTORM CHANCES ARE EXPECTED FROM MONDAY THROUGH THE MIDDLE OF NEXT WEEK. HEAT INDEX VALUES WILL REACH INTO THE MID 90S SUNDAY AFTERNOON FOR PARTS OF SOUTHEAST KANSAS AND WESTERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Local storm report, Jun 6, 2:09 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
209 PM CDT SAT JUN 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 3 SSE BRUSHYKNOB 36.93N 92.46W
06/05/2015 DOUGLAS MO EMERGENCY MNGR
LARGE TREE DOWN. TIME ESTIMATED.
&&
DSASpecial weather statement, Jun 6, 5:17 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 517 PM CDT SAT JUN 6 2015 MOZ094-102-062245- BARRY MO-LAWRENCE MO- 517 PM CDT SAT JUN 6 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BARRY AND SOUTHWESTERN LAWRENCE COUNTIES UNTIL 545 PM CDT... AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MONETT...MOVING SOUTH AT 5 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BUTTERFIELD...MONETT...PIERCE CITY... PIONEER...PURDY AND WHEATON. PEOPLE IN NORTHWESTERN BARRY AND SOUTHWESTERN LAWRENCE COUNTIES... INCLUDING MONETT...PIERCE CITY AND PURDY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3700 9406 3699 9386 3675 9378 3674 9407 TIME...MOT...LOC 2217Z 358DEG 3KT 3689 9397 LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:04 PM CDT | Special Weather Statement | SGF | Christian | 26 min |
| Jun 6, 5:17 PM CDT | Special Weather Statement | SGF | Barry | 28 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.